Arizona, 2008Flash Flood in Arizona, August 17, 2008
August 17, 2008 · NWS VEF · 1 event in 1 county or zone
Monsoon moisture continued to produce thunderstorms over the Mojave Desert. One storm caused flash flooding in a remote area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture continued to produce thunderstorms over the Mojave Desert. One storm caused flash flooding in a remote area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 16, 8:55 PM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 16, 8:55 PM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 PM PDT SAT AUG 16 2008
.SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL DECREASE IN
COVERAGE SUNDAY AND MONDAY AS DRIER AIR MOVES IN FROM THE
WEST...WITH DRY WEATHER EXPECTED BEGINNING TUESDAY. AN UNSEASONABLY
STRONG TROUGH OF LOW PRESSURE WILL MOVE INTO THE WEST COAST IN THE
MIDDLE OF THE WEEK...BRINGING A RISK OF INCREASING SOUTHWEST WINDS
WHICH WOULD RAISE FIRE WEATHER CONCERNS.
&&
.UPDATE...BUSY EVENING SO FAR WITH LITTLE CHANCE TO LOOK AT THE
LATEST 00Z NAM RUN. LINE OF THUNDERSTORMS CONTINUES TO SHIFT ACROSS
THE SOUTHEAST PORTION OF THE CWA WITH EAST CENTRAL CLARK TO NORTHERN
MOHAVE COUNTY BEING THE MOST ACTIVE...WITH A SECONDARY AREA IN
SOUTHEAST LINCOLN COUNTY. THUNDERSTORMS SLOWLY DECREASING BUT
OUTFLOW BOUNDARIES AND POSSIBLE MERGING CELLS WILL KEEP THE EVENING
ACTIVE. WILL LIKELY UPDATE ZONES LATER TO REMOVE EVENING WORDING AND
TO BETTER DEPICT TONIGHTS SKY COVER...ESPECIALLY WESTERN ZONES...
OTHERWISE NO FURTHER UPDATES PLANNED ATTM.
&&
.AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS TO THE EAST OF
KLAS WITH MORMON MESA AND PEACH SPRINGS CORRIDORS CONTINUE TO BE
AFFECTED THROUGH 06 AND THEN BECOMING ISOLATED THROUGH 12Z. OUTFLOW
BOUNDARY WENT THROUGH KLSV AROUND 03Z...BUT NOT EXPECTED TO REACH
THE SOUTHERN PORTION OF THE VALLEY SO WINDS TO REMAIN SOUTHWEST LESS
THAN 10KTS OVERNIGHT. TOMORROW...AGAIN...THE MAIN CONCERN WILL EAST
OF MCCARRAN...WITH AT LEAST ISOLATED COVERAGE EXPECTED ALONG THE
MORMON MESA AND PEACH SPRING CORRIDORS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHERN SAN
BERNARDINO COUNTY...THUNDERSTORMS ARE EXPECTED THE REMAINDER OF THE
EVENING MAINLY EAST OF THE LAS VEGAS VALLEY...WITH OUTFLOW
BOUNDARIES FROM SURROUNDING THUNDERSTORMS BRINGING GUSTY WINDS AT
TIMES. ACTIVITY WILL DIMINISH OVERNIGHT. THE OUTLOOK FOR SUNDAY IS
FOR A CONTINUED TSTM THREAT ACROSS NW ARIZONA...WITH ISOLATED
CHANCES ELSEWHERE.
&&
.PREV DISCUSSION...316 PM PDT SHORT TERM...BUSY WITH THUNDERSTORM
CONCERNS THIS AFTERNOON SO WILL BE BRIEF. GRADUAL DRYING TREND
THROUGH MONDAY STILL LOOKS GOOD AS WEAK SOUTHWEST FLOW ALOFT BEGINS
TO INVADE THE AREA. NOT TOO MUCH CHANGE TO PREVIOUS FORECAST...WHICH
DEPICTED AFTERNOON AND EVENING THUNDERSTORM CHANCES SLOWLY
DIMINISHING FROM WEST TO EAST SUNDAY AND MONDAY. LITTLE TEMPERATURE
CHANGE EXPECTED THROUGH MONDAY.
.LONG TERM...FOR THE PERIOD BEGINNING TUESDAY MORNING...HIGH
PRESSURE PREVIOUSLY CENTERED OVER THE FORECAST AREA WILL BE
SUPPRESSED TO THE SOUTH BY TUESDAY AS AN UNUSUALLY POTENT LOW
PRESSURE SYSTEM IMPACTS THE PAC NW. WITH THE LOW TO OUR NORTH AND
RIDGE AXIS TO OUR SOUTH...HEIGHTS WILL DECREASE AND DRY SOUTHWEST
FLOW WILL PERSIST...BRINING LITTLE SIGNIFICANT WEATHER AND TEMPS
BACK TO OR LOWER THAN CLIMO NORMS. BREEZY CONDITIONS REMAIN A
POSSIBILITY AT SOME POINT DURING THE SECOND HALF OF NEXT WEEK...BUT
RIGHT NOW...WIND SPEEDS ALOFT DEPICTED BY MODELS DO NOT LOOK VERY
IMPRESSIVE. OVERALL..LITTLE CHANGE WAS NEEDED THIS AFTERNOON TO THE
EXISTING FORECAST.
&&
.FIRE WEATHER...AN UNSEASONABLY STRONG TROUGH APPROACHING FROM THE
PACIFIC IN THE MIDDLE OF THE WEEK COULD BRING INCREASING SOUTHWEST
WINDS AND HIGHER FIRE WEATHER CONCERNS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
JENSEN/MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 16, 4:41 AM MST, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 AM PDT SAT AUG 16 2008
AZZ001>003-036-CAZ519>527-NVZ016>022-170700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
441 AM PDT SAT AUG 16 2008 /441 AM MST SAT AUG 16 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS
ARE POSSIBLE TODAY AND THIS EVENING OVER MAINLY THE HIGHER TERRAIN
OF CLARK...MOHAVE AND SAN BERNARDINO COUNTIES. A FEW STORMS COULD
PRODUCE LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY OVER MAINLY THE
HIGHER TERRAIN OF EASTERN CLARK...MOHAVE AND EASTER SAN
BERNARDINO COUNTIES. AN AREA OF LOW PRESSURE WILL USHER IN DRIER
AIR TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Mohave
- When
- August 17, 12:24 AM MST to 8:30 AM MST
- Where
- Mohave County, 8.54 mi SSE of Meadview to 8.76 mi SSE of Meadview
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.886, -114.012
Diamond Bar Road was closed due to flooding shortly after midnight. One lane reopened at 830 AM.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, August 17 to 20, 20082 injured · $9.4 million · EF0 · 7 events
- Tornadoes and Flash Flooding in New Mexico, August 17 to 18, 2008$1.0 million · EF0 · 26 events
- Flash Flooding in North Carolina, August 17, 2008$70,000 · 2 events
- Flash Flood and Lightning Strike in Louisiana, August 17, 2008$15,000 · 2 events
- Heavy Rain in Texas, August 17, 20083 events
- Waterspouts in South Atlantic Coastal Waters, August 17, 20082 events
- Flash Flooding in North Carolina, August 17, 20082 events
- Damaging Winds in South Carolina, August 17, 2008$2,000 · 50 kt wind · 2 events
- Hail in South Carolina, August 17, 20081 in hail · 2 events
- Flash Flood in Arizona, August 17, 20081 event
- Flash Flood in Texas, August 17, 20081 event
- Hail in Arizona, August 17, 20081 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115038.